Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 15, 2021, 8:12 PM CDT for Barber County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 8:12 PM CDT (01:12 UTC)
- Expired
- Jul 15, 2021, 8:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 89 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
073
WWUS83 KDDC 160112
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
812 PM CDT Thu Jul 15 2021
KSZ090-160130-
Barber KS-
812 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BARBER COUNTY UNTIL
830 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Aetna, moving southeast at 10 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of west central Barber
County.
LAT...LON 3727 9900 3730 9892 3729 9884 3714 9875
3717 9899
TIME...MOT...LOC 0111Z 306DEG 8KT 3722 9893
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:06 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 6:06 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 606 PM CDT Thu Jul 15 2021 ...updated aviation section... .SHORT TERM...(This afternoon through Friday) Issued at 111 PM CDT Thu Jul 15 2021 A cold front is bearing down on the far southeast counties this early this afternoon. This is where there is the best chance of storms this afternoon and early evening. Storms may be marginally strong to perhaps severe, but the main threat will be heavy rainfall. There could be a second area of storms that develop. This is across the higher terrain of Colorado. This activity may drift across the far western zones near the state line. Current indications are that the storms may dive due south and may not impact our area. Have much higher confidence of storms occurring for the first area than compared to the second area. Other than that, the rest of the FA should remain dry. There will be some upslope easterly flow to the winds during the morning. This may allow for the formation of some fog during the AM. As such, have inserted some patchy fog during the early morning hours for the northeastern half of the FA. Lows tonight will be fairly seasonal and in the 60s. For Friday, the weak upslope flow regime will continue across the FA. Highs should be able to rebound quickly into the lower 90s. Forecast head indices will remain low enough that there is no concern for a heat advisory. With the upslope flow comes the concern for terrain induced storms. Think storms will develop across the High Plains of eastern Colorado during Friday afternoon. This activity may drift across the state line during the evening. Have the highest pops along and west of Highway 83 tomorrow night. Some of the storms may contain strong outflows. The main concern though will be isolated spots of heavy rainfall as PWATs continue to remain on the high side. .LONG TERM...(Friday night through Wednesday) Issued at 111 PM CDT Thu Jul 15 2021 More of the same weather is expected on Saturday. Seasonally hot highs with values in the 90s. Any storm chances look to remain on the isolated side. Much of the FA should remain dry Saturday. There might be a better chance of storms on Sunday. This could impact temperatures too. Didn't stray too much of the NBM, but more 80s versus 90s might be realized to close out the weekend. There are some indications that the slightly cooler temperatures may continue into the beginning of the next business week. Monday will have to be monitored... because there looks like less chance for storms and thus the potential for more heating. Tuesday onward, the EC keeps the main mid level ridge to our northwest. This should keep any intense heat mainly out of the FA. Any storm chances to close out the rest of the extended period looks isolated. A warming trend may be possible towards the end of the business week if the mid level ridge starts to sink southward closer the the state of Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 604 PM CDT Thu Jul 15 2021 Area of concern is largely under scattered to broken CU at around 4- 5 kft, and behind/north of a cold front boundary to the south. The cu field should likely dissipate as the evening wears on and insolation becomes strongly diminished. Overnight, a signal for favored area of fog development exists in the soundings, generally in the higher moisture content Lower Plains region of south central Kansas and the Smokey Hill region. We have played this trend with lower ceilings and visibility mainly at HYS and DDC, toward the sunrise hours Friday. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 91 68 95 / 10 0 20 20 GCK 63 92 65 94 / 0 10 30 20 EHA 64 94 66 94 / 10 10 30 20 LBL 65 94 67 94 / 0 10 30 20 HYS 64 90 66 91 / 0 0 20 20 P28 68 94 70 94 / 30 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Jul 15, 3:13 AM CDT, 16 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 313 AM CDT Thu Jul 15 2021 KSZ030-031-043>046-061>066-074>081-084>090-161000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 313 AM CDT Thu Jul 15 2021 /213 AM MDT Thu Jul 15 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Early morning thunderstorms east and south of the Dodge City area may be capable of producing brief periods of heavy rainfall. Widely scattered thunderstorms will be possible late today and early tonight across south central Kansas. A few of these storms late today may be capable of producing heavy rainfall, wind gusts up to 65 mph and hail up to the size of a quarter. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- The probability for widespread hazardous weather is low. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 4 pm south of a larned to Ashland line. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 15, 7:03 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
703 PM CDT Thu Jul 15 2021
KSZ090-160045-
Barber KS-
703 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARBER COUNTY UNTIL
745 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake City, moving southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3739 9885 3746 9879 3745 9857 3731 9861
3722 9874
TIME...MOT...LOC 0003Z 299DEG 8KT 3738 9877
UMSCHEIDSpecial weather statement, Jul 15, 7:54 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
754 PM CDT Thu Jul 15 2021
KSZ090-160130-
Barber KS-
754 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBER COUNTY UNTIL 830
PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake City, moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lake City.
LAT...LON 3732 9884 3740 9879 3732 9858 3720 9868
3719 9878
TIME...MOT...LOC 0054Z 305DEG 8KT 3733 9877
UMSCHEIDSpecial weather statement, Jul 15, 8:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
812 PM CDT Thu Jul 15 2021
KSZ090-160130-
Barber KS-
812 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BARBER COUNTY UNTIL
830 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Aetna, moving southeast at 10 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of west central Barber
County.
LAT...LON 3727 9900 3730 9892 3729 9884 3714 9875
3717 9899
TIME...MOT...LOC 0111Z 306DEG 8KT 3722 9893
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:03 PM CDT | Special Weather Statement | DDC | Barber | 42 min |
| Jul 15, 7:54 PM CDT | Special Weather Statement | DDC | Barber | 36 min |
| Jul 15, 8:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Jul 16, 2:30 AM CDT | Dense Fog Advisory | DDC | Edwards, Ellis, Finney, Ford, Gray, Hodgeman and 9 more | 8 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.